• AR AR
    August 25, 2012
    Back pain linked to pain pills?
    AR AR
    August 25, 2012

    I have back pain on right side below ribs. I've taken pain pills for years... could this be related?

    READ MORE

FROM OUR EXPERTS

  • Cort
    Health Guide
    August 31, 2012
    Cort
    Health Guide
    August 31, 2012

    Taking pain pills in themselves should not cause say back or shoulder pain. It is possible, paradoxically enough, for some people on narcotic pain relievers to become more sensitive to pain. If this was to occur you might start having pain in areas where you don't have a significant injury. 

    The more likely reason for your pain is that you've strained something in that area. Muscle strains are the most common reason for pain and they usually take several weeks to subsides. Several muscle groups run inside and around the ribs making them a good candidate for unexpected muscle strains. You could have also injured your back in some way.

    In general if a moderate pain is not getting better after a week or two (and is not accompanied by other symptoms) its probably time to see a doctor. Only a doctor can accurately diagnose what's going on with you. Good luck! 

    Here are some links that might be helpful to you:

    Let's Talk Pain Meds 

    What Can Be Done About Nerve Pain?

     

     

     


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.